I have muscle myopathy and Achilles tendonitis from statins-cholesterol medication. I recently had a sinus infection. I went into an urgent care and was prescribed this. I didn't check it, as I was also having major problems from being given the wrong med by the pharmacy 2 weeks earlier. If you have muscle, joint, or tendon problems-Please get this listed as an allergy on your medical records-at the pharmacy, main doctor- and talk to people at any Urgent Care or ER that you use. I was just getting on my feet from the statin, where I could drive without it hurting. It's better to take time and go into a record keeper at each place-and make sure that you're record is up to date; than to try to sort this out when you have ear abscesses, strep throat, etc. My primary care made a comment that this med was an odd choice. Then a few days ago-Yahoo had a news blip that antibiotics can damage the Achilles tendon. I just checked-it helps that last night an ear abscess broke-from my thyroid being off. I can't buy a break-and I'm scheduled for day surgery at 8 am tomorrow. Maybe she'll give me something for pain.
I am very well aware of the Fluroquinolones which includes Levaquin as I was going through some bad affects of Lipitor and also the PPI's (I was on Omeprazole) and the sore throats, the sinus problems, the UTI's and even a stomach infection were all due to the two meds I was on... I also damaged a tendon as I felt the sudden pain in the back of my leg. Water Water Water is what you have to drink when on this horrible Levaquin and I asked my doctor why he prescribed such a horrible antibiotic... his answer was that I had a very horrible throat and sinus infection and I had a choice so this is what the doctors will telll you when they prescribe the above but I began tor realize that medications were causing all these infections particularly the PPI since it stops the production of acid... acid is a body requirement and helps to fight the bacterial infections so I very seldom take the Omeprazole and I have none of those infections anymore.
But I have horrible acid reflux! So I am looking to do something about it. The lipitor was a done thing in 2007 when my muscles were deteriorating and my kidneys were in bad shape... no more of those problems now. Don't know the meds you are on but talk to the doctor about changing if you are on a PPI as you will always be plagued with infections if you are like me... good luck to you.
i was stunned hearing this. As it is a shocker. i have seen so many people who has this hypertension using statins to over come the hyper lipidemia especially atrovastatin or ruswastatin in general. some even go on using it for longer time that is more than three months. Also it is very comon to see the same patients use this antibiotics like cipro too at theire will when they come across simple cough and cold. fever. fever associated with sinucities allergic rhinitities etc along with histamines .
Yes! I have charcot-marie-tooth which affects the nerves that control the muscles. I had taken Ciprofloxacin 2-4x a year for sinus or uti before the information was available about the damage it can do. It can cause neuropathy to otherwise healthy people but to someone like me it advanced my symptoms. Bad stuff do not take it! There is a class action suit against the manufacturer.
- Ciprofloxacin Information for Consumers
- Ciprofloxacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ciprofloxacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2012 • 7 answers
Posted 25 Nov 2012 • 2 answers
Posted 19 Aug 2013 • 1 answer
Posted 2 Sep 2015 • 0 answers
Ciprofloxacin given to my dog a year ago for ear infection, have some left, still good to use again?
Posted 23 May 2016 • 1 answer